Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 110, NWS Grand Rapids, MI

September 5, 2014Ionia County, Kent County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 5, 2014, 5:42 PM EDT for Ionia County, Kent County, Michigan. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2014, 5:42 PM EDT (21:42 UTC)
Expired
Sep 5, 2014, 6:30 PM EDT
In force
48 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ionia County, MI, Kent County, MI

The radar

The Grand Rapids radar (KGRR), 13 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 5:52 PM EDTHAIL 0.252 Ese Wyoming, MI44TH AND DIVISION
Sep 5, 5:55 PM EDTTSTM WND DMGAlaska, MIAT LEAST 8 REPORTS OF TREES DOWN BLOCKING ROADWAYS IN SE KENT COUNTY INCLUDING SEVERAL TREES DOWN IN ALASKA
Sep 5, 5:55 PM EDTTSTM WND GST 463 Ene Kentwood, MIASOS STATION GERALD R FORD INTL /GRR/
Sep 5, 6:16 PM EDTTSTM WND DMG3 N Clarksville, MI3-4 TREE BRANCHES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 3:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2114 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS53 KGRR 052142
SVRGRR
MIC067-081-052230-
/O.NEW.KGRR.SV.W.0110.140905T2142Z-140905T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
542 PM EDT FRI SEP 5 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 630 PM EDT

* AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CUTLERVILLE...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...       IONIA...              LOWELL...
  SARANAC...            BELDING...            GRATTAN TWP...
  FALLASSBURG...        CUTLERVILLE...        ALASKA...
  ALTO...               GRANDVILLE...         DUTTON...
  KENTWOOD...           EAST GRAND RAPIDS...  WYOMING...
  ADA...                CASCADE...            BYRON CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 8530 4312 8503 4290 8496 4276 8575
      4277 8578 4295 8578
TIME...MOT...LOC 2142Z 252DEG 41KT 4288 8566

HAIL...0.75IN
WIND...60MPH

$$

HOVING
2 follow-up statements
646 
WWUS53 KGRR 052201
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
601 PM EDT FRI SEP 5 2014

MIC067-081-052230-
/O.CON.KGRR.SV.W.0110.000000T0000Z-140905T2230Z/
IONIA MI-KENT MI-
601 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KENT
AND NORTHWESTERN IONIA COUNTIES UNTIL 630 PM EDT...

AT 558 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GERALD R FORD ARPT TO BOWNE CENTER...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...       IONIA...              LOWELL...
  SARANAC...            BELDING...            GRATTAN TWP...
  FALLASSBURG...        CUTLERVILLE...        ALASKA...
  ALTO...               GRANDVILLE...         DUTTON...
  KENTWOOD...           EAST GRAND RAPIDS...  WYOMING...
  ADA...                CASCADE...            BYRON CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 8530 4312 8503 4290 8496 4276 8575
      4277 8578 4295 8578
TIME...MOT...LOC 2201Z 260DEG 42KT 4298 8547 4286 8535
          4283 8535

HAIL...<.75IN
WIND...60MPH

$$

NJJ
287 
WWUS53 KGRR 052218
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
618 PM EDT FRI SEP 5 2014

MIC081-052228-
/O.CAN.KGRR.SV.W.0110.000000T0000Z-140905T2230Z/
KENT MI-
618 PM EDT FRI SEP 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4284 8531 4312 8531 4312 8530 4312 8503
      4290 8496
TIME...MOT...LOC 2218Z 261DEG 39KT 4295 8524 4290 8511
          4287 8510

$$

MIC067-052230-
/O.CON.KGRR.SV.W.0110.000000T0000Z-140905T2230Z/
IONIA MI-
618 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
IONIA COUNTY UNTIL 630 PM EDT...

AT 616 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SARANAC TO TREMAINE CORNERS...AND MOVING EAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  IONIA...              SARANAC...            BELDING...
  BERLIN CENTER...      ORLEANS...            SMYRNA...
  SHILOH...             POTTERS CORNERS...    IONIA COUNTY ARPT...
  TREMAINE CORNERS...   FERGUSON CORNERS...   ELMDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4284 8531 4312 8531 4312 8530 4312 8503
      4290 8496
TIME...MOT...LOC 2218Z 261DEG 39KT 4295 8524 4290 8511
          4287 8510

HAIL...<.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:26 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 5, 3:26 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EDT FRI SEP 5 2014

LATEST UPDATE...
MESOSCALE DISCUSSION/SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.MESOSCALE DISCUSSION...
ISSUED AT 326 PM EDT FRI SEP 5 2014

EXTREME INSTABILITY HAS BUILT ACROSS THE SE THIRD OF THE CWFA WITH
ML CAPES OVER 3500 J/KG AHEAD OF THE COLD FRONT. THE COLD FRONT AS
OF 19Z IS ROUGHLY FROM SAGINAW BAY...TO JUST SE OF GRAND RAPIDS...TO
JUST NORTH OF SOUTH HAVEN. BEST EFFECTIVE SHEAR IS INCREASING
IMMEDIATELY BEHIND THE FRONT. WE EXPECT THAT THE FRONT WILL LIGHT UP
VERY SOON WITH GOOD ASSOCIATED SFC MOIST CONVERGENCE...AND BECOME A
SOLID LINE AS THE FRONT PUSHES SOUTHEAST.

BIGGEST THREATS WITH THE STORMS ARE EXPECTED TO BE DAMAGING WINDS
WITH A UNIDIRECTIONAL PROFILE AND FORMIDABLE WINDS ALOFT ALONG WITH
DRY MID AND UPPER LEVELS...LARGE HAIL WITH THICK CAPE IN THE -10C TO
-30C LAYER...AND HEAVY RAINFALL WITH PRECIPITABLE WATERS APPROACHING
2 INCHES.

&&

.SYNOPSIS...
ISSUED AT 326 PM EDT FRI SEP 5 2014

A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH SOUTHERN LOWER
MICHIGAN THIS EVENING. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO
ACCOMPANY THIS FRONT INTO THE EARLY EVENING HOURS BEFORE SHIFTING
SOUTH OF THE STATE. A WAVE WILL THEN MOVE ACROSS THE AREA OVERNIGHT
BRINGING MORE RAIN TO SOUTHERN LOWER MICHIGAN.

MUCH COOLER AND DRIER AIR WILL MOVE INTO THE AREA ON SATURDAY. HIGH
PRESSURE WILL TAKE CONTROL OF THE WEATHER FOR THE AREA THROUGH AT
LEAST MONDAY. PLENTY OF SUNSHINE CAN BE EXPECTED DURING THE DAYLIGHT
HOURS. THE NEXT CHANCE OF RAIN WILL COME DURING THE DAY ON TUESDAY
WITH THE NEXT FRONTAL SYSTEM.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 326 PM EDT FRI SEP 5 2014

THE MAIN FOCUS OF THE SHORT TERM PORTION OF THE FCST WILL BE ON THE
CONVECTIVE TRENDS AND SEVERE WEATHER POTENTIAL THROUGH TONIGHT. WE
EXPECT THAT THE SEVERE WEATHER POTENTIAL WILL BE PRESENT THROUGH
EARLY THIS EVENING ACROSS THE SOUTHERN PORTION OF THE AREA BEFORE
THE THREAT DIMINISHES GREATLY BY 00Z THIS EVENING.

INSTABILITY CONTINUES TO BUILD ACROSS THE SRN PORTION OF THE CWFA
WHERE PLENTY OF SUNSHINE HAS BEEN PRESENT ALL DAY TODAY. COLD FRONT
LOOKS TO EXTEND FROM NEAR SAGINAW BAY TO JUST SE OF GRAND RAPIDS TO
JUST NORTH OF SOUTH HAVEN AS OF 19Z THIS AFTERNOON. IT IS SOUTH OF
THIS FRONT WHERE THE BEST SEVERE WX POTENTIAL WILL BE FOUND. THE
FRONT IS EXPECTED TO PUSH SOUTH OF THE CWFA BY 00Z THIS
EVENING...ESSENTIALLY ENDING THE SEVERE THREAT. PLEASE SEE THE
MESOSCALE DISCUSSION ABOVE FOR MORE DETAILS.

WE ARE LOOKING AT A SECONDARY BAND OF SHOWERS AND AN EMBEDDED STORM
THEN MOVING IN LATER THIS EVENING AND CONTINUING OVERNIGHT TONIGHT.
THE FRONT SLOWS DOWN FOR A BIT JUST SOUTH OF THE CWFA AS WE HAVE
UPPER ENERGY THAT IS GOING TO INDUCE MORE PCPN OVERNIGHT. THERE IS A
NICE SHORT WAVE THAT IS CROSSING THE MO RIVER THIS AFTERNOON THAT IS
MOVING ENE AS THE UPPER TROUGH COMING DOWN FROM CANADA PICKS IT UP.
MODELS INDICATE A GOOD DEAL OF MID LEVEL FGEN MOVING IN/DEVELOPING
OVER THE AREA BY 06Z TONIGHT AS THIS WAVE INTERACTS WITH THE FRONTAL
ZONE. THE BEST CHC OF PCPN WILL ONCE AGAIN BE FURTHER SE...CLOSER TO
THE SFC FRONT AND BEST MOISTURE. THIS PCPN COULD EXTEND TO THE NW
OVER A GOOD PORTION OF THE CWFA.

THUNDER CHANCES WITH THE OVERNIGHT PCPN LOOK RATHER SMALL.
INSTABILITY OVERNIGHT DROPS TO ABOUT NOTHING AS THE FRONTAL ZONE AT
THE SFC AND ALOFT SHIFTS SE WITH TIME. WITH THE INSTABILITY
WANING...SEVERE THREAT IS QUITE LOW...IF THERE IS ANY AT ALL. THE
RAINFALL COULD BE AN ISSUE AS IT WILL AFFECT LOCATIONS THAT COULD
SEE HEAVY RAIN WITH THE FIRST BATCH THIS AFTERNOON. THIS SHOULD ALL
MOVE OUT PRETTY MUCH BY 12Z SAT AS THE SHORT WAVE MOVES EAST OF THE
AREA.

THE REST OF THE PERIOD WILL FEATURE QUIET WEATHER WITH COOL AND MUCH
LESS HUMID CONDITIONS THEN AS HIGH PRESSURE BUILDS IN OVER THE AREA.
WE COULD SEE SOME BREEZY CONDITIONS FOR A GOOD PART OF THE DAY ON
SAT AS THE GRADIENT AHEAD OF THE RIDGE MOVES OVER AND IS ENHANCED BY
THE LAKE. THIS WILL WEAKEN LATER SAT.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 326 PM EDT FRI SEP 5 2014

LITTLE QUESTION OUR WEATHER IS BECOMING MORE FALL LIKE. THE MOST
SIGNIFICANT ISSUE WITH THE LONG RANGE FORECAST IS THE SYSTEM IN THE
THURSDAY TIME FRAME. THIS COULD BRING THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL. BEHIND IT THE AIR BECOMES COLD ENOUGH FOR LAKE
EFFECT RAIN SHOWERS.

THE MODELS ARE IS REASONABLE AGREEMENT TILL WEDNESDAY. IT IS AT THAT
POINT THE ECMWF IS MUCH DEEPER AND SLOWER WITH A CLOSED UPPER LOW
COMING INTO THE GREAT LAKES THAN IS THE GFS. ACTUALLY THE GFS NEVER
ACTUALLY CLOSES OFF THE UPPER LOW LIKE THE ECMWF DOES. SINCE THE
ECMWF HAS BEEN MORE CONSISTENT WITH THE SYSTEM THAN THE GFS I AM
LEANING IN THE DIRECTION OF THE ECMWF. THAT WOULD BRING WARMER AND
MORE UNSTABLE AIR FATHER NORTH AND RESULT IN THUNDERSTORMS WEDNESDAY
NIGHT INTO THURSDAY. EITHER WAY THROUGH WE WOULD HAVE WILL SEE
SHOWERS WEDNESDAY INTO THURSDAY.

PRIOR TO THAT EXPECT HIGH PRESSURE TO RESULT IN SLIGHTLY BELOW
NORMAL TEMPERATURES...MOSTLY CLEAR SKIES AND LIGHT WINDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 125 PM EDT FRI SEP 5 2014

A COMPLEX FORECAST FOR SURE. THERE IS CURRENTLY A BAND OF MVFR
CIGS JUST AHEAD OF THE COLD FRONT BUT VERY LITTLE IN THE WAY OF
CONVECTION. I TIMED THE MVFR CIGS THROUGH THE TAF SITES AHEAD OF
THE COLD FRONT. I ALSO PUT VCTS AT MOST OF THE TAF SITES BUT
REALISTICALLY IT WOULD SEEM (BASED ON WHERE IT IS CURRENTLY SUNNY)
JXN AND LAN HAVE THE BEST CHANCE OF GETTING ONE OF THOSE
THUNDERSTORMS.

TONIGHT A STRONG SHORTWAVE IN COMBINATION WITH THE JET ENTRANCE
REGION LIFT WILL BRING AND AREA OF SHOWERS ACROSS THE TAF SITES
BETWEEN 06Z AND 12Z. THAT MAY RESULT IN MVFR/IFR CIGS/VSBY FOR
SEVERAL HOURS OVERNIGHT. ONCE THAT IS THROUGH...AROUND 12Z SKIES
SHOULD CLEAR FOR THE DAY TIME HOURS OF SATURDAY.

&&

.MARINE...
ISSUED AT 326 PM EDT FRI SEP 5 2014

WE WILL BE KEEPING THE NEARSHORE WATERS HEADLINE FREE FOR THIS
COMING WEEKEND. WINDS AND WAVES WILL REMAIN UP SOME ON SATURDAY AS
THE COOLER AIR ADVECTS IN AND HIGH PRESSURE BUILDS INTO THE AREA. WE
EXPECT THESE TO STAY JUST BELOW SMALL CRAFT ADVISORY CRITERIA. THE
AREA OF HIGH PRESSURE SHOULD BE ALMOST OVERHEAD ON SUNDAY BRINGING
WINDS UNDER 15 KNOTS AND LITTLE IF ANY WAVES FOR THE SECOND HALF OF
THE WEEKEND.

&&

.HYDROLOGY...
ISSUED AT 326 PM EDT FRI SEP 5 2014

HEAVY RAINFALL WILL BE A CONCERN THROUGH TONIGHT...ESPECIALLY FOR
SOUTHERN AREAS. PRECIPITABLE WATERS ARE RUNNING AROUND JUST BELOW 2
INCHES AHEAD OF THE FRONT. ONE LINE OF STORMS WITH HEAVY RAIN IS
EXPECTED THE FURTHER SOUTH AND EAST YOU GO. THE STORMS WILL MOVE
STEADILY TO THE SOUTHEAST...HOWEVER SOME SHORT TERM TRAINING WITH
HEAVY RAINFALL RATES COULD PRODUCE SOME LOCAL URBAN FLOODING.
ANOTHER BAND OF RAIN IS EXPECTED TO FORM THIS EVENING AND WILL
AFFECT THE SRN PORTION OF THE AREA ALSO OVERNIGHT. THIS SECOND BATCH
OF RAIN WILL NOT BE AS HEAVY AS DRIER AIR STARTS TO WORK INTO THE
AREA. HOWEVER IT COULD EXACERBATE ANY ISSUES THAT OCCUR WITH THE
FIRST LINE.

DRY WEATHER THIS WEEKEND AND EARLY NEXT WEEK WILL ALLOW THE RIVERS
AND STREAMS TO START TO RECOVER FROM HEAVY RAINFALL TODAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

MESOSCALE...NJJ
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Sep 5, 11:10 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 AM EDT FRI SEP 5 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-061015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1110 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTH TOWARDS SOUTHERN LOWER
MICHIGAN THIS AFTERNOON AND EVENING.

STORMS COULD BECOME SEVERE MAINLY ALONG AND SOUTH OF INTERSTATE 96
THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE WIND
GUSTS OVER 60 MPH...HAIL TO AROUND ONE INCH IN DIAMETER...TORRENTIAL
RAIN AND VERY FREQUENT LIGHTNING. MINOR STREET FLOODING IS ALSO
POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 35 MPH WHICH WILL
SHIFT THE THREAT TOWARDS SOUTHEAST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

LMZ844>849-061015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1110 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED OVER LAKE MICHIGAN FROM TODAY INTO
THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG
WINDS PRODUCING LOCALLY HIGHER WAVES. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

DUKE TJT

In the hours before

Local storm report, Sep 5, 4:10 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT FRI SEP 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             1 S MARENGO             42.26N 84.85W
09/05/2014  M0.25 INCH       CALHOUN            MI   AMATEUR RADIO

&&

EBW
Special weather statement, Sep 5, 5:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT FRI SEP 5 2014

MIZ064-071-072-052230-
ALLEGAN-KALAMAZOO-VAN BUREN-
500 PM EDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES WEST OF
GLENN TO 24 MILES SOUTHWEST OF GLENN...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ALLEGAN BY 605 PM EDT...
  GLENN BY 540 PM EDT...
  PULLMAN BY 545 PM EDT...
  OTSEGO BY 610 PM EDT...
  CHICORA BY 555 PM EDT...
  CHESHIRE CENTER BY 600 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4248 8626 4257 8624 4265 8555 4242 8555
      4242 8628
TIME...MOT...LOC 2058Z 262DEG 36KT 4251 8684 4230 8658

OSTUNO
Local storm report, Sep 5, 5:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 PM EDT FRI SEP 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND GST     3 SSE SOUTH HAVEN       42.36N 86.26W
09/05/2014  M49 MPH          VAN BUREN          MI   AWOS

            AWOS STATION SOUTH HAVEN /LWA/

&&

CAS
Special weather statement, Sep 5, 5:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
531 PM EDT FRI SEP 5 2014

MIZ056-057-064-065-052230-
ALLEGAN-BARRY-KENT-OTTAWA-
531 PM EDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...       WAYLAND...            MIDDLEVILLE...
  LOWELL...             CUTLERVILLE...        WYOMING...
  MOLINE...             DUTTON...             KENTWOOD...
  EAST GRAND RAPIDS...  CALEDONIA...          ALASKA...
  ADA...                CASCADE...            IRVING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4270 8621 4278 8622 4288 8605 4309 8531
      4263 8532 4262 8624
TIME...MOT...LOC 2131Z 254DEG 47KT 4284 8584

HOVING
Local storm report, Sep 5, 5:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT FRI SEP 5 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     BANGOR                  42.31N 86.11W
09/05/2014  E60 MPH          VAN BUREN          MI   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR

&&

CAS
Special weather statement, Sep 5, 5:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
539 PM EDT FRI SEP 5 2014

MIZ065-072-073-052245-
BARRY-CALHOUN-KALAMAZOO-
539 PM EDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSHTEMO...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          BATTLE CREEK...       RICHLAND...
  TEKONSHA...           MARSHALL...           NASHVILLE...
  ALBION...             PORTAGE...            VICKSBURG...
  ORANGEVILLE...        AUGUSTA...            GALESBURG...
  FULTON...             CLIMAX...             DELTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4242 8576 4243 8554 4263 8554 4263 8507
      4243 8507 4242 8472 4207 8471 4207 8576
TIME...MOT...LOC 2140Z 260DEG 50KT 4228 8567

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 11:28 PM EDTSpecial Weather StatementGRROttawa62 min
Sep 5, 12:10 AM EDTAreal Flood AdvisoryGRRMuskegon6 hr
Sep 5, 12:40 AM EDTSpecial Weather StatementGRROttawa65 min
Sep 5, 12:43 AM EDTSpecial Weather StatementGRROceana62 min
Sep 5, 1:04 AM EDTAreal Flood WarningGRRMuskegon6 hr
Sep 5, 1:35 AM EDTSevere Thunderstorm WarningGRRMuskegon25 min
Sep 5, 3:51 AM EDTSpecial Weather StatementGRRClare, Lake, Osceola54 min
Sep 5, 5:20 AM EDTSpecial Weather StatementGRRMason55 min
Sep 5, 9:47 AM EDTSpecial Weather StatementGRRMason58 min
Sep 5, 2:13 PM EDTSpecial Weather StatementGRRKalamazoo47 min
Sep 5, 3:14 PM EDTSpecial Weather StatementGRRCalhoun46 min
Sep 5, 3:54 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson20 min
Sep 5, 4:22 PM EDTSpecial Marine WarningGRR83 min
Sep 5, 4:46 PM EDTSevere Thunderstorm WarningGRRVan Buren59 min
Sep 5, 5:00 PM EDTSpecial Weather StatementGRRAllegan90 min
Sep 5, 5:08 PM EDTLakeshore Flood AdvisoryGRRVan Buren2 hr
Sep 5, 5:19 PM EDTSevere Thunderstorm WarningGRRAllegan56 min
Sep 5, 5:31 PM EDTSpecial Weather StatementGRRKent59 min
Sep 5, 5:39 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Kalamazoo66 min
Sep 5, 6:16 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Jackson, Kalamazoo59 min
Sep 5, 6:35 PM EDTSevere Thunderstorm WarningGRRClinton, Eaton, Gratiot, Ingham, Ionia40 min
Sep 5, 6:38 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.